Diabetes & mental confusion
avatar
Bajabetty posted:
My husband has had diabetes for over 15 years and is currently on Januvia and Glimepiride. His sugar level has been going up the last few months to approx 140-180. At the same time, seems to be having some mental confusion. Could this be a long term effect of diabetes?
Reply
 
avatar
phototaker responded:
If his sugar levels go very high, he could get drowsiness and have mental confusion. I would assume this would happen more with higher numbers than this. When you say his numbers are up, are you testing two hours after he eats or just his fasting blood sugar numbers? Maybe his numbers are higher than you think a few hours after a meal. If you see him becoming really drowsy, have him test his blood sugar numbers.
 
avatar
LJAndieRNP replied to phototaker's response:
Hi, time for a visit with his diabetes health care provider to see if this trend is toward overall higher blood glucose readings (is the HgA1C higher) and if it is time to increase his medication doses. One can do everything correctly and still need medication adjustments over time. This is the NORMAL progression of diabetes over time.

Take care, Laurie
 
avatar
Bajabetty replied to phototaker's response:
Thank you for your response. He has only been checking the fasting (first thing in the morning , so I guess he needs to start checking after meals. He has not been very diligent about checking as he should have.
 
avatar
phototaker replied to Bajabetty's response:
Have him check two hours "after" his meals. As LJ Andie RNP asked, "Is his A1C numbers higher?) Maybe he should have an A1C test to see if his numbers have changed the last few months.